Sunday, November 3, 2013

A Year Later

After taking the Gilenya for about 5 weeks I stopped. I was so lightheaded and dizzy all the time that I was afraid I'd fall and really hurt myself.  That was in October of 2012.  Then, in April 2013, I noticed that I was losing hair fairly rapidly. I didn't think a whole lot of it until I noticed a bald spot on the front of my head.  Later that day my husband found a huge one on the back of my head.  Long story short I'm almost 99% sure it's from the Gilenya.

The folks at Gilenya deny it but I did some searching on the internet and it seems that this is fairly common with this rx.  My hair is growing back but not as fast as it's falling out.  Thankfully it's long so I can cover most of the spots.  My hair is also growing back in grey.  In fact, it's almost white.

I haven't started any new meds.  I got approval from my insurance for Rituxan but I'm going to wait until the new year so I don't have to meet my deductible again.  I haven't met it this year and I don't want to have to pay it twice within a few months.  It's $5700.  So, I'm just doing the best I can for now.

Wednesday, September 12, 2012

I've been approved for the Gilenya patient assistance program.  It wont cost me anything and I'm approved through August 2013.  I'm extremely thankful for this.  I called my neuro today to schedule the first dose monitoring appointment and I'm going in on Thursday, 9/20.  I need to be monitored for 6 hours in his office.  I've just finished reading the patient information that came with it.  I hope I get through it.  There are risks of side effects including low heart rate.  I'm keeping my fingers crossed.

Monday, August 6, 2012

This will probably be my last post.  It turns out that the Hi Cy doesn't really work.  Some people with RRMS had good results but not many with SPMS and none with PPMS.  A little less than a year ago I started to notice that my improvements weren't improvements any longer.  I had hoped I was imagining it but after many months I had to face it.  The Got Hi Cy website is gone, too.  I'm still plugging along.  I'm trying to get on Gilenya and right now it's a matter of paying for it.  I'm waiting for the insurance paperwork.  I got a custom made AFO (ankle foot orthotic for foot drop) and that has helped quite a bit.  Not much else to say.

Oh, by the way, it was 3 years ago today that I came home from Rush!

Wednesday, June 1, 2011

Yup, it's been too long

I know I haven't posted since September. Sheer laziness, quite frankly! Anyway, what do I have to report? Well, I haven't lost any of the improvements I've gained from the Hi-Cy but don't feel like I've had any new ones, either. However, I DO have to say this: I worked in the very high humidity/heat today and I honestly can't believe how well I did! I'm shocked! That being said on to the complaints.

Menopause sucks! I am officially menopausal. The weight gain has me bummed out. Totally. I'm so disgusted that I've decided to stop saying I'm going to do something about it and actually DO something about it. In my quest to lose weight I think I will also improve my overall mobility so then, maybe, I can report that I have some new improvements next time I decide to post!

Thursday, September 9, 2010

No Chicago Visit

I was supposed to see Dr. Balabanov on September 7 but the plane never made it off the ground. I boarded at 6 15 AM and at 7 45 AM I decided to get off the plane. One of the engines was leaking fuel and there were various other problems or so they said. I wasn't about to hang around to see if the plane made it to Chicago even if it did get in the air. At least I made it home in time to see my kids before their first day of school. I called Dr. B's office to tell them I wouldn't make it that day but I didn't reschedule. If they call me and ask me to reschedule I will but I'm not going to offer. I'm not one for flying and that whole episode kind of freaked me out.

Several days ago I broke down and bought a cane. I used it in the airport but I wish I hadn't. I don't like the attention. I had someone ask me if I wanted a wheelchair, and if I could stand without it to go through security or if I wanted a pre-boarding pass. None of the above! I really didn't need it so I'm not happy with myself for bringing it. I only got it for 'just in case' situations. I haven't even looked at it since. I'm also back on the 12.5 mg dose of 4-AP without any trouble.

Friday, August 6, 2010

One Year Later

One year ago today I left Rush for home. It's hard to believe. So, let's see, what's new.

The slow release 4-AP script turned out to be the same thing I was already taking. (stupid me) It's just a higher dose. Last Sunday I had a reaction to it, though, and ended up in the ER. It was the original, lower dose. I'm back on it and I'm fine. No one knows what the heck happened. I have to keep a script for Ativan with me in case it happens again. Human error in the compounding lab? I can't afford the Ampyra that Dr. Balabanov prescribed so I need to stick with the 4-Amino pyridine.

About two months ago I got an "almost" menstrual period. No signs of it again, though. I'm still breaking out like a teenager! This summer has been one of the hottest on record and that still does a job on me. My electric bill is horrifying but I need the A/C.

I'm still working a little here and there and getting through it fairly well. Once it cools off a bit and the kids are back in school I think I'll try to pick up a little more work. I need the exercise and I like the $!

I am flying out to Chicago on September 7th to see Dr. Balabanov. I had an MRI last week and for some reason he requested an echo cardiogram, which I'm having next week. Blood labs, too. My hair is growing so fast I'm almost wishing I had a shaved head again. Just kidding. My hair is ultra thick and super curly. I may be imagining this but I swear there's less grey, too.

I feel pretty good. Still don't have any of the old fatigue and I have more confidence being out. I have to honest and say that I don't exercise much. If I did I would be doing better. This time of year I like to wear dresses and shorts so I don't wear my sneakers with the foot drop device on it and that is the biggest reason I don't look like I have had any improvement with my walking. If I had it on I'd be cruising all over the place.

Bottom line: I'm still improving.

Tuesday, May 25, 2010

New Script

Last week I started taking 4-amino pyridine in a slow release formula. I had high hopes but it wasn't working. Today I called the compounding pharmacy back to refill my original script. Unfortunately, the slow release wasn't giving me enough oomph to get through the day. On Saturday I fell 3 times! I don't need to have it working while I'm sleeping. Oh well.